Doctor insights on:
Neosporin Around Eyes
Applied neosporin near eye for cut, unknowingly infected the skin around eyes from wearing glasses, infection gone but now discolor like black eye?
NO: Unless you are talking about neosporin ophthalmic ointment, regular neosporin is not for use in the eyes. Even on skin, neosporin and mycitracin are triple antibiotic ointments that can stimulate an allergic reaction in as many as 10% of the population with continued use. Then you look like there's an infection, and end up using even more, which simply makes the wound look worse. For eye, see md. ...Read more
Is neosporin bad for your face? Can it help minor acne issues? Can it also help reduce rincles under your eyes?
Other uses: Neosporin is a good antibiotic for cuts and scrapes. It has no effect on acne which is deeper in the tissues and the drug cannot get to the infected areas. It also will not have any effect on wrinkles or facial blemishes. Consult a dermatologist for a better solution to these problems. ...Read more
My daughter (16m) got a cut on the crown of her nose. I put a little Neosporin for kids on it. Would it harm her if she got it in her eyes or mouth?
Not harmful: Although the package may say that it is recommended for external use only, the antibiotics present in Neosporin can be prescribed orally and the ointment base is similar to chapped lip products and prescription eye ointments. Do have your daughter evaluated for infection if the area becomes red and swollen. ...Read more
Wash eye with water: Wash your eyes with fresh water. But why were you using Neosporin topical ointment. It is prescribed for infection and usually does not need to be cleaned as after you stop using it washes out with normal tear production. But you can wash your eyes with preferable distilled water ...Read more
Not advisible: Ingredients in neosporin can cause an allergic reaction in the eye. Also, the formulation is designed for the skin not the eye so it will burn. There are much more effective and generically available ointments, see your eye doctor. Besides which, before being evaluated, you cannot be sure the problem is even bacterial. ...Read more
Yes: Swelling and any discoloration of the eyelid skin will usually go completely away after stopping the medication that you were allergic to. It may take several weeks, but be patient. ...Read more
One eye started crusty in the corner. I have been using neosporin. Area is red. I think it is getting worse. Can you help me? I do not have medical I
Stop neosporin: You may be developing a reaction to the neosporin ointment & you should stop using it. Moreover, it's not ophthalmic quality, & shouldn't be used on eyelids anyway. Try warm compresses & eyelid/eyelash cleansing with dilute baby shampoo twice daily. You can obtain a self help YouTube video tutorial (http://youtu. Be/KjTNnuy) on the net to help with the process If no help after several days, c MD. ...Read more
No: Most "pinkeye" or conjunctivitis is actually viral, so eye drops, including antibiotics, are usually not effective. Viral conjunctivitis tends to run it's course in 7-10 days. It can be very contagious, spreading from one eye to the other or to other people. Hand washing is essential. To be certain it is not a more serious bacterial or fungal infection, you should see an ophthalmologist. ...Read more
Pink eye: Not if otc medicaton. Only use eye care provider prescribed meds near, around or in the eyes. ...Read more
No: Topical neosporin is not formulated for use in or around the eye. The "eye version" of neosporin is used to treat bacterial infections. "pink eye" is a viral infection. Antibiotics are useless to treat or shorten the length of time someone has pink eye. In addition, a significant number if people are allergic to the "eye version" of neosporin. ...Read more
Can I stop iteye problem by just using a tiny bit of neosporin antibiotic ointment in my eye and rubbing some around my eye?
Stye: Stye in eye is usually a self limiting condition. Usually resolves on its own. Warm compresses may help. There is currently no evidence that neosporin would help, Also you can get the medication inside the eye and cause irritation. If stye does not improve on its own in a week, please kindly see an eye specialist (opthalmologist). ...Read more
I have eye problem and could I stop it by just using a tiny bit of neosporin antibiotic ointment in my eye and rubbing some around my eye?
Neosporin antibiotic ointment: 1st-Antibiotics are for infections. Antibiotics may be for an ''eye problem'' if there is an eye infection. It is not safe to put the wrong chemical/drug into the wrong place, especially the sensitive eye. There are 2 types of neosporin antibiotic ointments. One is for the eyes & is called "ophthalmic" antibiotic. The other is for a cut (for the skin) & is NOT for the eyes. "Problems" need doctors ...Read more
I've got eye stye. My doctor told me that I can use neosporin for a treatment. Which neosporin is she talking about?
Use heat: Neosporin will have little or no effect. The best first treatment is to apply very warm soaks five to six times per day for 5 minutes each application. This should get rid of it in 2-4 days, if it persists longer than that, see your ophthalmologist. ...Read more
What to do if I have eye stye. My doctor told me that I can use neosporin for a treatment. Which neosporin is she talking about?
Eye drops: I would suggest using warm moist compresses and an antibiotic eye drop such as neosporin. Stand at the sink, get a washcloth good and warm and place it right on the affected area. When it cools, re-warm it. Use the heat for 3-5minutes. Follow this with a drop of the antibiotic. Do it four times a day. If it does not resolve the problem you should see an ophthalmologist. Good luck. ...Read more
Several reasons: If it is around both eyes it is less concerning and it may be related to anxiety, you can see your family md. If it is persistent and around only one eye it could be more serious since the sensory nerves of the eye and the auditory nerve are at the same place in the brain and a tumor their may cause that. If you have hearing loss on that side must see an ENT & an ophthalmologist asap. ...Read more
No one knows: Prp (platelet rich plasma) is a wonderful treatment for aging skin. I believe there is so much we can do with this product. I am willing to try this for dark circles but if the dark circles are related to allergies, I am sure until the underlying problem is resolved the dark circles will remain. ...Read more